Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 30, NWS Albuquerque, NM

May 16, 2009

NWS Albuquerque, NM issued this wind advisory at May 16, 2009, 6:19 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 16, 2009, 6:19 AM MDT (12:19 UTC)
Expired
May 16, 2009, 3:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 161219
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
619 AM MDT SAT MAY 16 2009

...STRONG EAST WINDS IN THE MIDDLE RIO GRANDE VALLEY EXPECTED THIS
MORNING...

.A TIGHT SURFACE PRESSURE GRADIENT WILL CREATE STRONG EAST WINDS
OF 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH ACROSS THE MIDDLE
RIO GRANDE VALLEY WITH THE STRONGEST WINDS BELOW CANYONS.

NMZ009-161700-
/O.NEW.KABQ.WI.Y.0030.090516T1219Z-090516T1700Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
INCLUDING THE CITY OF...ALBUQUERQUE
619 AM MDT SAT MAY 16 2009

...WIND ADVISORY IN EFFECT UNTIL 11 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MDT THIS MORNING. 

SUSTAINED EAST WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50
MPH CAN BE EXPECTED ACROSS THE MIDDLE RIO GRANDE VALLEY THIS
MORNING. THE STRONG WINDS MAY ALSO BE ACCOMPANIED BY AREAS OF
BLOWING DUST WHICH COULD CAUSE LOCALIZED VISIBILITY RESTRICTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

KW
2 follow-up statements
000 
WWUS75 KABQ 161636
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1036 AM MDT SAT MAY 16 2009

...STRONG EAST WINDS IN THE MIDDLE RIO GRANDE VALLEY...

.A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE TO CREATE EAST
WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH ACROSS THE
MIDDLE RIO GRANDE VALLEY WITH THE STRONGEST WINDS BELOW CANYONS.

NMZ009-162100-
/O.EXT.KABQ.WI.Y.0030.000000T0000Z-090516T2100Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
INCLUDING THE CITY OF...ALBUQUERQUE
1036 AM MDT SAT MAY 16 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON.

SUSTAINED EAST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO
50 MPH CAN BE EXPECTED ACROSS THE MIDDLE RIO GRANDE VALLEY THROUGH
THE MID AFTERNOON HOURS. THE STRONGEST WINDS ARE EXPECTED EAST OF
THE INTERSTATE 25 CORRIDOR ESPECIALLY BELOW CANYONS. AREAS OF
BLOWING DUST ARE POSSIBLE WHICH COULD CAUSE LOCALIZED VISIBILITY
RESTRICTIONS. THESE STRONG WINDS ARE EXPECTED TO SLOWLY DIMINISH
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
000 
WWUS75 KABQ 162104
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT SAT MAY 16 2009

NMZ009-162215-
/O.EXP.KABQ.WI.Y.0030.000000T0000Z-090516T2100Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
INCLUDING THE CITY OF...ALBUQUERQUE
304 PM MDT SAT MAY 16 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS THE MIDDLE
RIO GRANDE VALLEY HAVE SUBSIDED BELOW WIND ADVISORY CRITERIA. 


$$


40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 16, 5:05 AM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 16, 5:05 AM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
505 AM MDT SAT MAY 16 2009

.UPDATE...
DECIDED TO ALLOW THE WIND ADVISORY TO EXPIRE ON TIME BASED ON
RECENT TRENDS. SURFACE PRESSURE RISES WILL STILL OCCUR BUT THE
PRESSURE GRADIENT HAS RELAXED SINCE MIDNIGHT AND WILL CONTINUE TO
GRADUALLY SUBSIDE THIS MORNING. WE STILL EXPECT SUSTAINED WINDS OF
20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH IN THE ABQ METRO BUT
ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED.

WILL ISSUE NEW ZONES SHORTLY.

KW

&&

.PREV DISCUSSION...328 AM MDT SAT MAY 16 2009...
STRONG EAST CANYON WIND EVENT CONTINUES EARLY THIS MORNING OVER
MUCH OF THE ABQ METRO. SUSTAINED EASTERLY WINDS OF 30 TO 35 MPH
WITH GUSTS UP TO 55 MPH HAVE BEEN COMMON EARLY THIS MORNING AND
ARE EXPECTED TO CONTINUE OVER THE NEXT COUPLE OF HOURS. SURFACE
PRESSURE GRADIENT REMAINS TIGHT AND THUS WE EXPECT THE STRONG
WINDS AND BLOWING DUST TO PERSIST THROUGH AT LEAST 11Z. WE WILL RE
EVALUATE THE SITUATION TO SEE IF WE NEED TO EXTEND THE WIND
ADVISORY OR ALLOW IT TO EXPIRE. THE MAV AND MET MOS TRENDED TOWARD
EVEN HIGHER WINDS AT 15Z WHICH POSES A CONCERN THAT THERE COULD BE
A SECONDARY SURGE TO COME THROUGH.

SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST PLAINS WILL PERSIST
ANOTHER HOUR OR TWO BEFORE THE ACTIVITY SHIFTS INTO TEXAS. LOW
CLOUDS ARE ON THE INCREASE AND SHOULD HOLD IN THIS MORNING WHICH
WILL LIMIT SURFACE BASED INSTABILITY TODAY. COOLER TEMPERATURES
EXPECTED TODAY OVER A LARGE PORTION OF THE CENTRAL AND EASTERN
CWFA.

MODELS CONTINUE TO HINT AT ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT
OVER SOUTHEAST AND SOUTH CENTRAL LOCALES LATER THIS
MORNING/AFTERNOON AND WILL CONTINUE CHANCE POPS THERE. WE ARE
EXPECTING A NEW AREA OF CONVECTION OVER WESTERN AREAS LATER THIS
AFTERNOON ALONG THE COLD FRONT AND AREA OF CONVERGENCE. THE NAM-
WRF CONTINUES TO PINPOINT THE AZ/NM BORDER AND HAVE TRENDED POPS
UPWARD FROM PREVIOUS FORECAST. SOME OF THE CONVECTION THAT DEVELOPS
LATER TODAY COULD BE DRY...SEE FIRE WEATHER SECTION BELOW. COULD
STILL SEE SOME ADDITIONAL CONVECTION INITIATE OVER THE HIGHER
TERRAIN OUT WEST ON SUNDAY AND WILL LEAVE INHERITED POPS IN PLACE.

A GENERAL UPTICK IN HIGH TEMPERATURES EXPECTED INTO THE EARLY TO
MIDDLE PART OF NEXT WEEK AS A RIDGE OF HIGH PRESSURE BUILDS OVER
THE LAND OF ENCHANTMENT.

LONG RANGE MODELS STILL INDICATE A PATTERN CHANGE TOWARD NEXT
WEDNESDAY/THURSDAY WHICH COULD BRING A PERSISTENT SOUTHWEST FLOW AND
RETURN OF SOME MOISTURE TO NEW MEXICO. WILL CONTINUE THUNDERSTORM
CHANCES THROUGH THE END OF NEXT WEEK AND HAVE INCREASED POPS A BIT
OVER THE HIGHER TERRAIN.

KW

.AVIATION...
EASTERLY GAP WINDS IN THE CENTRAL VALLEY WILL CONTINUE THRU LATE
SATURDAY MORNING. CURRENT GUSTS TO AROUND 45 KTS IN THE KABQ AREA
WILL SUBSIDE THRU THE MORNING AS WINDS VEER TO THE ESE. LOW CLOUDS
AND SCATTERED SHOWERS/STORMS OVER THE NE PLAINS WILL ALSO CONTINUE
THRU AROUND 15Z. THE MOST PERSISTENT AREAS OF LOW CLOUDINESS BLW 030
WILL BE IN THE KLVS AND KROW AREAS. BRIEF EXCURSIONS TO CIGS BLW 010
ARE POSSIBLE AROUND KROW AND KLVS AFTER SUNRISE AND IN OTHER AREAS
THAT EXPERIENCED PRECIP. THE BEST CHANCE FOR LOW CLOUDS WITH CIGS
NEAR 030 TO REDEVELOP AFTER SUNSET WILL BE KLVS AND KROW.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. GUYER

.FIRE WEATHER...
A STRONG COLD FRONT BLASTED THRU THE CENTRAL VALLEY OVERNIGHT AND
MADE IT TO AROUND THE CONTINENTAL DIVIDE BEFORE DAYBREAK. DEWPOINTS
BEHIND THIS FRONT ARE AVERAGING IN THE UPPER 30S TO LOWER 40S. MIN
RH VALUES WILL CORRESPOND TO THIS WITH VALUES RANGING FROM AROUND
15 PCT ALONG THE AZ LINE...TO THE UPPER 20S IN THE CENTRAL VALLEY...
TO AROUND 40 PCT IN THE EASTERN PLAINS. 00Z MODEL PWAT VALUES ON
THE ORDER OF 0.25-0.50 INCHES...LIFTED INDICES NEAR -1C...AND 700MB
DEWPOINT DEPRESSIONS AROUND 15C POINTS TO DRY CELLS ALONG THE AZ
BORDER TO A MIXTURE OF WET/DRY FOR ANYTHING FORMING BTWN THE DIVIDE
AND THE CENTRAL MTS.

HUMIDITY RECOVERIES SUNDAY MORNING WILL AVERAGE FROM GOOD OVER THE
WEST TO EXCELLENT IN THE EAST AND THE HIGHER TERRAIN. SUNDAY AND
MONDAY WILL BE QUITE SIMILAR AS SLIGHTLY DRIER CREEPS IN FROM THE
WEST AND TEMPS MODERATE EACH AFTERNOON TO 5 TO 10F ABOVE NORMAL
BY MONDAY.

THE CORE OF THE UPPER LEVEL RIDGE AMPLIFIES OVER NM TUESDAY WITH
WEAK MIXING AND CONTINUED WARM TEMPS. RH RECOVERIES BENEATH THE
RIDGE WILL BE GOOD TO VERY GOOD WHERE THE BEST READINGS WILL FOCUS
OVER THE NORTHERN MTS. LOW/MID LEVEL MOISTURE WILL BEGIN TO INCREASE
BY WEDNESDAY AS THE WESTERN PERIPHERY OF THE UPPER RIDGE SLIDES INTO
TX. THIS WILL BEGIN A PERIOD THRU ABOUT FRIDAY WHEN WET/DRY STORMS
MAY DEVELOP OVER THE HIGHER TERRAIN EACH AFTERNOON.

GUYER

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  84  49  86  49 /  20  10   0   0
GALLUP..........................  81  41  82  42 /  20  20   5   5
GRANTS..........................  78  41  82  44 /  30  20  10  10
GLENWOOD........................  88  52  85  53 /  30  20  10  10
CHAMA...........................  70  33  75  36 /  30  20   5   5
LOS ALAMOS......................  68  40  76  45 /  20  20   5   5
RED RIVER.......................  62  33  69  35 /  20  20  10  10
TAOS............................  67  36  76  39 /  20  20   5   5
SANTA FE........................  69  40  75  45 /  20  20   5   5
SANTA FE AIRPORT................  71  42  78  49 /  20  20   5   5
ESPANOLA........................  75  45  82  45 /  20  20   5   5
ALBUQUERQUE HEIGHTS.............  76  49  82  58 /  10  10   5   5
ALBUQUERQUE VALLEY..............  78  48  84  54 /  10  10   5   5
ALBUQUERQUE FOOTHILLS...........  75  48  82  57 /  10  10   5   5
ALBUQUERQUE WEST MESA...........  76  50  83  56 /  10  10   5   5
SOCORRO.........................  80  52  84  54 /  20  10   5   5
SANDIA PARK/CEDAR CREST.........  69  39  76  49 /  20  10   5   5
MORIARTY/ESTANCIA...............  69  41  79  46 /  20  20   5   5
CARRIZOZO.......................  73  44  80  54 /  30  20   5   5
RUIDOSO.........................  62  42  72  51 /  20  20  10  10
RATON...........................  64  38  77  43 /  20  10   5   5
LAS VEGAS.......................  59  33  72  45 /  20  20   5   5
ROY.............................  59  45  71  48 /  30   5   5   5
CLAYTON.........................  62  41  75  50 /  20   5   5   5
SANTA ROSA......................  68  44  78  53 /  40  10   5   5
TUCUMCARI.......................  65  44  80  52 /  30   5   5   5
FORT SUMNER.....................  67  46  77  52 /  40  10   5   5
CLOVIS..........................  63  44  75  49 /  40  10   5   5
PORTALES........................  64  45  76  49 /  40  10   5   5
ROSWELL.........................  66  48  77  54 /  40  10   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON MDT TODAY FOR THE FOLLOWING ZONES...
NMZ003-009-015.

&&

17
Hazardous weather outlook, May 16, 6:08 AM MDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
608 AM MDT SAT MAY 16 2009

NMZ001>021-026-171200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
608 AM MDT SAT MAY 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG EAST CANYON WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS TO
50 MPH WILL PERSIST THROUGH MID MORNING ACROSS THE MIDDLE RIO
GRANDE VALLEY. THE STRONG WINDS ARE EXPECTED TO DIMINISH BY
MIDDAY.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN PORTIONS
OF NEW MEXICO THIS AFTERNOON. SOME OF THE STORMS COULD BE CAPABLE
OF PRODUCING WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

17

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:06 PM MDTSevere Thunderstorm WarningABQRio Arriba, Taos54 min
May 16, 2:58 PM MDTSevere Thunderstorm WarningABQRio Arriba, Taos62 min
May 16, 4:07 PM MDTSevere Thunderstorm WarningABQLos Alamos, Rio Arriba, Sandoval34 min

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.